Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21770

Barbour, A D; Utev, S (2004). Approximating the Reed-Frost epidemic process. Stochastic Processes and their Applications, 113(2):173-197.

[img] PDF - Registered users only
1MB

View at publisher

Abstract

The paper is concerned with refining two well-known approximations to the Reed–Frost epidemic process. The first is the branching process approximation in the early stages of the epidemic; we extend its range of validity, and sharpen the estimates of the error incurred. The second is the normal approximation to the distribution of the final size of a large epidemic, which we complement with a detailed local limit approximation. The latter, in particular, is relevant if the approximations are to be used for statistical inference.

Citations

Altmetrics

Downloads

0 downloads since deposited on 04 Nov 2009
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Language:English
Date:October 2004
Deposited On:04 Nov 2009 15:49
Last Modified:23 Nov 2012 13:15
Publisher:Elsevier
ISSN:0304-4149
Publisher DOI:10.1016/j.spa.2004.03.013
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2087957

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page